Bluelight

Thread: Ativan (Lorazepam) withdrawal?

Results 1 to 6 of 6
  1. Collapse Details
    Ativan (Lorazepam) withdrawal? 
    #1
    My psychiatrist prescribed me Ativan .5mg for breakthrough anxiety along with Pristiq 50mg ER tablets about a month ago. The goal is to start taking the Pristiq so I will not need the Ativan unless I have a panic attack etc; However, I have a trip which is actually next week so I am holding off until after my trip to take the Pristiq incase I had a bad experience with it I wouldn’t want it compromising my trip.So, I started taking Ativan and little did I know almost everyday to every other day I caught myself taking between .5 to 2mg to help just ease the day and it really helped. But, today I did not take any and I don’t know if I’m just having withdrawal or just my regular anxiety. I did have 50mg of caffeine earlier which causes anxiety and I did have an orgasm ( I know tmi ) both increase heart rate and can cause anxiousness. However, I have 2 pills left which is 1mg and I’m trying not to take it because I don’t want to be addicted. But, what if this is actually withdrawal and my body is needing it and it’ll get worse? She also prescribed me Klonopin .5mg which I have 30 pills left because I said it wasn’t really working like I felt like it should be. Anyways, the next time I planned on taking it is on the plane ride over there and hopefully not any after that. Basically, am I just going through withdrawal and if I am will it just be extremely mild and what Can I do to ease the symptoms? Thank you.
    Reply With Quote
     

  2. Collapse Details
     
    #2
    Hey there. Sorry to hear this is causing you anxiety. I would use the klonipin to taper. There are many posts about tapering; talk to your doc!
    Ime: Klonipin takes longer to calm nerves. I'd take it an hour or so before the plane ride. Then use the remaining klonipin to taper off.
    It is posted everywhere about the dangers of benzos. If you are only a month in? Consider yourself blessed!! I'ts best obviously to talk to the doc...but,maybe take .5 for a week, then .25 for a week...and wash your hands of them.
    Reply With Quote
     

  3. Collapse Details
     
    #3
    Bluelighter
    Join Date
    Feb 2010
    Location
    who
    Posts
    2,100
    Taper down slowly.
    Reply With Quote
     

  4. Collapse Details
     
    #4
    Bluelighter
    Join Date
    Apr 2009
    Location
    My Garage Gym
    Posts
    764
    Relax. You've only been on ativan for a month. You can switch to your klonopin to substitute out the ativan. Take a klonopin and report back
    Reply With Quote
     

  5. Collapse Details
     
    #5
    I ended up taking .25mg last night and my plan is to take .25mg today and then on and off .25mg to Monday. Is this a good taper plan? Please help me. These withdrawal symptoms are horrible. I am burning up and I feel so depressed and it’s not even remotely pleasant. I’m at work wanting to cry because this is making me so depressed.
    Reply With Quote
     

  6. Collapse Details
     
    #6
    You should not be having such difficult withdrawals considering that you’ve:

    Been on the lorazepam for only a month;
    Didn’t exceed 2mg per day;
    Are taking clonazepam, even small amounts

    I think, and this is my humble opinion, that you’re psyching yourself out based on stories you’ve heard/read about the horrors of benzo withdrawal. No shame in that, I’ve done similar things.

    Taper slowly off the clonazepam, your plan sounds reasonable. But again, your dependence should not be at such a level where the specifics of the taper plan would make that much of an impact.
    Reply With Quote
     

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •